MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS SMART PORT; PORT & CATHETER, IMPLANTED
Model Number CT66LTPD
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported: when preparing for a port placement procedure, it was noted the sterile kit packaging contained a hole/puncture, compromising the sterility of the packaged devices.The kit was set aside and a new of te same was used to complete the procedure.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Received one smartport kit of reported lot for evaluation.As received, the smartport kit outer tray tyvek lid was damaged (hole in tyvek) as reported by the customer.No holes or damage were noted to the tray, internal package or components.As the internal tray package was undamaged, the devices within the inner tray (e.G.Port) is still considered to be sterile.Based on the sample evaluation, this reported issue does not meet the criteria of a reportable event.This report is being submitted to close out the complaint file.The customer's reported complaint description is confirmed for exterior tray lid damaged.No holes or damage were noted to the internal tray package or components; port device is still sterile.Dhr review of the packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Although we are unable to definitively determine an exact root cause for this complaint, the most likely root causeis handling damage after leaving the angiodynamics facility.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #(b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9617310
Report Number1317056-2020-00013
Device Sequence Number14122583
Product Code LJT
UDI-Device IdentifierH787CT66LTPD0
UDI-PublicH787CT66LTPD0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberCT66LTPD
Device Catalogue NumberH787CT66LTPD0
Device Lot Number5349666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1